Alert archive / Indiana / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 37, NWS Northern Indiana

April 2, 20257 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Apr 2, 2025, 6:39 PM EDT for 7 counties in Indiana. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2025, 6:39 PM EDT (22:39 UTC)
Expired
Apr 2, 2025, 8:00 PM EDT
In force
81 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
60.0 mph

Counties Cass County, IN, Fulton County, IN, LaPorte County, IN, Marshall County, IN, Pulaski County, IN, Starke County, IN, White County, IN

The radar

The Northern Indiana radar (KIWX), 76 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 4:17 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 948 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
948 m²/s²
0-3 km storm-relative helicity
1028 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:19 PM EDT, 3 hours 20 minutes earlier. Its key messages:

  • Severe thunderstorms are expected to develop over the next few hours and race east-northeast.
  • All severe hazards are expected, including damaging winds, large hail, tornadoes, and heavy rain. The risk is greatest along and south of the US 24 corridor.
  • Additional rain this weekend warrants a flood watch for a portion of the area.
Area forecast discussion, Apr 2, 3:19 PM EDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
319 PM EDT Wed Apr 2 2025

.KEY MESSAGES...

- Severe thunderstorms are expected to develop over the next few
  hours and race east-northeast.

- All severe hazards are expected, including damaging winds,
  large hail, tornadoes, and heavy rain. The risk is greatest
  along and south of the US 24 corridor.

- Additional rain this weekend warrants a flood watch for a
  portion of the area.

&&

.DISCUSSION...
Issued at 317 PM EDT Wed Apr 2 2025

The table is set for severe thunderstorms to develop over the
next several hours. The warm front is now surging toward the US 24
corridor. The low-level surface flow is veering in response and
instability is ballooning toward 1000 j/kg MUCAPE south of the
front. This warm sector will be the primary area of interest
for storm initiation over the next few of hours (this warm
sector extends west into Illinois). Storms along or very near
the warm front will be most at risk for producing tornadoes,
along with any discrete storms in the warm sector. These
discrete storms can also produce large hail (1.5" hail was
observed this morning). Low-level helicity values of 500 m2/s2
are very accommodating to tornadoes while LCLs near 1000m are a
little high, but sufficient. Forecast soundings ahead of any
suspected storms exhibits a subtle cap, but one that will be
quickly overcome in this robust environment. Storms are
anticipated to congeal into a line as the evening wears on,
posing a significant risk of damaging wind gusts along with
embedded, short-track tornadoes.

The heavy rain risk continues amid our anomalously moist air mass.
Thunderstorms this morning were efficient rain producers with a
large portion of the forecast area picking up a radar-estimated 1 to
1.5 inches in a short amount of time. Rivers have responded
accordingly and several river flood warnings are in effect.
Additional rain is expected Friday through the weekend,
warranting a flood watch for a portion of the forecast area
where 3 to 4 inches of additional rain is anticipated tonight
through Sunday morning.

Drying out overnight as the low wraps up over the upper Great Lakes
and the dry slot moves overhead. Remaining breezy, however,
especially in the vicinity of a secondary cold front that approaches
Thursday afternoon. Can't rule out some lake effect showers, but
westerly flow may be too strong and the fetch to narrow to be
effective. This cold front gets shunted north as an influx of Gulf
moisture and WAA races in. A thermal gradient sets up over the Ohio
River Valley through the weekend (remarkable flooding anticipated in
some areas) and is the focus for numerous rounds of showers and
thunderstorms. Our far southern Counties (Jay IN to Allen OH) faces
a glancing blow of showers and storms Thursday night. Probabilities
are higher through Friday, especially south of US 30, as this
frontal boundary lifts north. Rain on Friday through the weekend
will worsen any ongoing river or areal flooding.

A sharp low pressure centered races in Monday bringing notably
colder air overhead and the chance for rain and snow showers.
Mercifully, drying out in the days thereafter with cold conditions
easing by midweek.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 125 PM EDT Wed Apr 2 2025

Showers and thunderstorms continue to periodically move over SBN
with reduced visibility and lower ceilings. FWA has been dry for
the past few hours, but showers look poised to move back in
shortly, with thunderstorms expected later this afternoon. The
warm front has been slow to make its way north today, and so
winds are still out of the E/SE. They are still expected to
shift south this evening and then southwesterly tonight as the
front lifts up and is then followed by the cold front. Winds
could gust as high as 30 kts, and probably higher in thunderstorms.
Showers and storms are forecast to move away from the terminals
around 07Z.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch through Sunday morning for INZ009-017-018-020-
     022>027-032>034.
OH...Flood Watch through Sunday morning for OHZ001-002-004-005-015-
     016-024-025.
MI...None.
MARINE...Gale Warning until 7 PM EDT this evening for LMZ043-046.

&&

DISCUSSION...Brown
AVIATION...Cobb
Hazardous weather outlook, Apr 2, 3:44 PM EDT, 2 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
344 PM EDT Wed Apr 2 2025

INZ005>008-012>015-103-104-116-203-204-216-MIZ078>081-177-277-031945-
Elkhart-Lagrange-Steuben-Noble-Starke-Pulaski-Marshall-Fulton IN-
Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko-
Southern La Porte-Western St. Joseph IN-Southern Kosciusko-Cass MI-
St. Joseph MI-Branch-Hillsdale-Northern Berrien-Southern Berrien-
344 PM EDT Wed Apr 2 2025 /244 PM CDT Wed Apr 2 2025/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

Thunderstorms are expected to develop later this afternoon and
evening. All severe hazards are possible including heavy rain and
tornadoes. The risk of severe storms is greatest along and south of
the US 24 corridor.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Additional rounds of rainfall late Friday through late Saturday.
Widespread hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

INZ009-017-018-020-022>027-032>034-OHZ001-002-004-005-015-016-024-
025-031945-
De Kalb-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-
Adams-Grant-Blackford-Jay-Williams-Fulton OH-Defiance-Henry-Paulding-
Putnam-Van Wert-Allen OH-
344 PM EDT Wed Apr 2 2025

...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Thunderstorms are expected to develop later this afternoon and
evening. All severe hazards are possible including heavy rain and
tornadoes. The risk of severe storms is greatest along and south of
the US 24 corridor.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

LMZ043-046-031945-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
344 PM EDT Wed Apr 2 2025

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
THURSDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Small Craft Advisory.

Thunderstorms this afternoon and early this evening can produce
hail and wind gusts to 40 knots.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Small Craft Advisory.

In the hours before

Local storm report, Apr 2, 3:40 PM EDT, 2 hours 59 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Northern Indiana
340 PM EDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 AM     Hail             Delphos                 40.85N 84.34W
04/02/2025  M0.75 Inch       Allen              OH   Trained Spotter

0739 AM     Hail             1 E Decatur             40.84N 84.91W
04/02/2025  E1.00 Inch       Adams              IN   Public

            Reported by Not Trained Spotter.

0740 AM     Hail             Roanoke                 40.97N 85.38W
04/02/2025  M1.00 Inch       Huntington         IN   Emergency Mngr

            Photos received of quarter size hail in
            Roanoke.

0750 AM     Hail             2 S Mcgill              40.99N 84.77W
04/02/2025  M1.25 Inch       Van Wert           OH   Emergency Mngr

0803 AM     Hail             Huntertown              41.23N 85.17W
04/02/2025  M0.75 Inch       Allen              IN   Public

0803 AM     Hail             1 NW Paulding           41.15N 84.60W
04/02/2025  M0.70 Inch       Paulding           OH   Amateur Radio

0803 AM     Hail             1 NW Paulding           41.15N 84.60W
04/02/2025  M0.70 Inch       Paulding           OH   Amateur Radio

0805 AM     Hail             1 NE Warsaw             41.25N 85.83W
04/02/2025  E0.50 Inch       Kosciusko          IN   Trained Spotter

            Estimated hail, lasted about 5 minutes.

0816 AM     Hail             1 E Huntington          40.88N 85.49W
04/02/2025  E0.88 Inch       Huntington         IN   Emergency Mngr

0819 AM     Hail             2 NW Brunersburg        41.33N 84.42W
04/02/2025  E1.00 Inch       Defiance           OH   Public

            Report from mPING: Quarter (1.00 in.).

0820 AM     Hail             4 NNE Rolling Hills     41.08N 85.23W
04/02/2025  E0.88 Inch       Allen              IN   Public

            Public call estimated penny to nickle sized
            hail.

0822 AM     Hail             Fort Wayne              41.08N 85.14W
04/02/2025  M1.00 Inch       Allen              IN   Public

0822 AM     Hail             Huntertown              41.23N 85.17W
04/02/2025  M0.70 Inch       Allen              IN   Public

0825 AM     Hail             1 NE Rolling Hills      41.03N 85.25W
04/02/2025  M1.50 Inch       Allen              IN   Public

            Photo on Facebook shows ping pong ball sized
            hail. time estimated via radar.

0825 AM     Hail             2 SSE Dunfee            41.06N 85.32W
04/02/2025  M0.70 Inch       Allen              IN   Public

0826 AM     Hail             1 N Rolling Hills       41.04N 85.27W
04/02/2025  M1.00 Inch       Allen              IN   Broadcast Media

0826 AM     Hail             Defiance                41.28N 84.36W
04/02/2025  M0.70 Inch       Defiance           OH   Trained Spotter

0827 AM     Hail             Aboite                  41.00N 85.32W
04/02/2025  E1.25 Inch       Allen              IN   Public

            Photo on Facebook shows quarter to half
            dollar size hail that fell in Aboite. Time
            estimated via radar.

0828 AM     Hail             Arcola                  41.11N 85.29W
04/02/2025  M1.00 Inch       Allen              IN   Public

            Nickel to quarter size hail fell for several
            minutes.

0830 AM     Hail             2 ESE Huntertown        41.22N 85.14W
04/02/2025  M1.00 Inch       Allen              IN   Cocorahs

            CoCoRaHS observer measured up to 1 inch
            hail.

0830 AM     Hail             1 N Wallen              41.17N 85.17W
04/02/2025  M1.00 Inch       Allen              IN   Public

            Quarter size hail fell at Lima Rd and Till
            Rd.

0830 AM     Hail             1 N Rolling Hills       41.04N 85.27W
04/02/2025  M0.75 Inch       Allen              IN   Broadcast Media

0830 AM     Hail             Wallen                  41.16N 85.17W
04/02/2025  M1.00 Inch       Allen              IN   Amateur Radio

0830 AM     Hail             2 SW Wallen             41.14N 85.19W
04/02/2025  M0.75 Inch       Allen              IN   Trained Spotter

0832 AM     Hail             4 ESE Huntertown        41.21N 85.11W
04/02/2025  E1.00 Inch       Allen              IN   Trained Spotter

0832 AM     Hail             2 W Dunfee              41.08N 85.38W
04/02/2025  E1.00 Inch       Whitley            IN   Public

            Report from mPING: Quarter (1.00 in.).

0832 AM     Hail             3 SE Huntertown         41.20N 85.12W
04/02/2025  E1.00 Inch       Allen              IN   Public

            Report from mPING: Quarter (1.00 in.).

0835 AM     Hail             2 E Wallen              41.16N 85.12W
04/02/2025  M1.00 Inch       Allen              IN   Public

0835 AM     Hail             3 SW Leo-Cedarville     41.19N 85.07W
04/02/2025  E1.00 Inch       Allen              IN   Public

            Report from mPING: Quarter (1.00 in.).

0836 AM     Hail             4 NW Leo-Cedarville     41.25N 85.08W
04/02/2025  M1.50 Inch       Allen              IN   Public

            Photo on Facebook shows half dollar to ping
            pong ball at the intersection of Garmen Rd
            and Tonkel Rd. Time estimated via radar.

0836 AM     Hail             2 E Huntertown          41.22N 85.14W
04/02/2025  E1.00 Inch       Allen              IN   Public

            Report from mPING: Quarter (1.00 in.).

0838 AM     Hail             3 SW Leo-Cedarville     41.19N 85.07W
04/02/2025  E0.75 Inch       Allen              IN   Public

            Report from mPING: Dime (0.75 in.).

0844 AM     Hail             1 SE Murray             40.78N 85.18W
04/02/2025  M0.88 Inch       Wells              IN   Public

0849 AM     Hail             2 E Murray              40.80N 85.17W
04/02/2025  M1.75 Inch       Wells              IN   Emergency Mngr

            Emergency manager reports golf ball size
            hail north of Bluffton.

0850 AM     Hail             Bluffton                40.74N 85.17W
04/02/2025  M1.00 Inch       Wells              IN   Trained Spotter

            Trained spotter reports quarter size hail on
            SR 1. No damage to homes or cars.

0855 AM     Hail             Decatur                 40.83N 84.93W
04/02/2025  M1.00 Inch       Adams              IN   Broadcast Media

            Broadcast media reports quarter size hail in
            Decatur. Time estimated via radar.

0911 AM     Hail             2 W Van Wert            40.86N 84.63W
04/02/2025  E0.75 Inch       Van Wert           OH   Public

            Report from mPING: Dime (0.75 in.).

0912 AM     Hail             1 SW Van Wert           40.86N 84.60W
04/02/2025  E1.00 Inch       Van Wert           OH   Public

            Report from mPING: Quarter (1.00 in.).

0915 AM     Hail             Van Wert                40.87N 84.58W
04/02/2025  M0.88 Inch       Van Wert           OH   Emergency Mngr

0916 AM     Hail             Van Wert                40.87N 84.58W
04/02/2025  M1.00 Inch       Van Wert           OH   Public

            Quarter size hail fell in Van Wert at
            Westwood Drive and Ervin Rd.

0916 AM     Hail             1 E Van Wert            40.87N 84.57W
04/02/2025  E1.00 Inch       Van Wert           OH   Public

            Report from mPING: Quarter (1.00 in.).

0925 AM     Hail             1 WSW Lima              40.74N 84.13W
04/02/2025  E0.25 Inch       Allen              OH   Public

            Pebble sized hail at Elm and Cole in Lima,
            Ohio.

0941 AM     Hail             1 E Van Wert            40.87N 84.57W
04/02/2025  E0.75 Inch       Van Wert           OH   Public

            Report from mPING: Dime (0.75 in.).

0947 AM     Hail             Middle Point            40.85N 84.45W
04/02/2025  E1.00 Inch       Van Wert           OH   Public

            Reported by Trained Spotter.

&&

MJ

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:16 AM EDTSpecial Weather StatementIWXHuntington, Wabash, Whitley29 min
Apr 2, 7:42 AM EDTSpecial Weather StatementIWXWhitley33 min
Apr 2, 8:15 AM EDTSevere Thunderstorm WarningIWXAllen, Huntington, Wells, Whitley15 min
Apr 2, 8:19 AM EDTSpecial Weather StatementIWXWells26 min
Apr 2, 8:24 AM EDTSevere Thunderstorm WarningIWXAllen21 min
Apr 2, 8:38 AM EDTSevere Thunderstorm WarningIWXAdams, Wells22 min
Apr 2, 8:53 AM EDTSevere Thunderstorm WarningIWXAdams, Allen10 min
Apr 2, 11:03 AM EDTRiver Flood WarningIWXAllen, DeKalb21 days
Apr 2, 11:03 AM EDTRiver Flood WarningIWXAllen5 days
Apr 2, 11:03 AM EDTRiver Flood WarningIWXNoble21 days
Apr 2, 11:03 AM EDTRiver Flood WarningIWXAdams, Allen21 days
Apr 2, 11:03 AM EDTRiver Flood WarningIWXAdams, Wells21 days
Apr 2, 11:49 AM EDTRiver Flood WarningIWXAllen21 days
Apr 2, 12:15 PM EDTRiver Flood WarningIWXAllen21 days
Apr 2, 2:14 PM EDTFlood WatchIWXAdams, Allen, Blackford, Cass, DeKalb, Grant and 7 more3 days
Apr 2, 3:34 PM EDTSmall Craft AdvisoryIWX23 hr
Apr 2, 6:07 PM EDTSpecial Marine WarningIWX38 min
Apr 2, 7:11 PM EDTTornado WarningIWXPulaski, Starke21 min
Apr 2, 7:29 PM EDTTornado WarningIWXLaPorte, Marshall, Saint Joseph, Starke31 min
Apr 2, 7:44 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXElkhart, Fulton, Kosciusko, LaPorte, Marshall, Pulaski and 2 more51 min
Apr 2, 7:52 PM EDTTornado WarningIWXKosciusko, Marshall21 min
Apr 2, 7:51 AM EDTSpecial Weather StatementIWXDefiance, Paulding24 min
Apr 2, 7:58 AM EDTSevere Thunderstorm WarningIWXDefiance, Paulding17 min
Apr 2, 8:44 AM EDTSpecial Weather StatementIWXDefiance16 min
Apr 2, 9:02 AM EDTSpecial Weather StatementIWXFulton28 min
Apr 2, 9:10 AM EDTSpecial Weather StatementIWXVan Wert20 min
Apr 2, 9:18 AM EDTSevere Thunderstorm WarningIWXPaulding, Putnam, Van Wert27 min
Apr 2, 9:39 AM EDTSevere Thunderstorm WarningIWXAllen, Paulding, Putnam, Van Wert15 min
Apr 2, 9:40 AM EDTSevere Thunderstorm WarningIWXPutnam6 min
Apr 2, 9:48 AM EDTSpecial Weather StatementIWXHenry27 min
Apr 2, 10:54 AM EDTSpecial Weather StatementIWXAllen21 min
Apr 2, 11:03 AM EDTRiver Flood WarningIWXDefiance, Fulton, Williams21 days
Apr 2, 11:03 AM EDTRiver Flood WarningIWXAllen, Paulding, Putnam5 days
Apr 2, 11:49 AM EDTRiver Flood WarningIWXWilliams5 days
Apr 2, 7:00 PM EDTSpecial Weather StatementIWXBerrien30 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.